Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 22, 2016, 10:24 PM EDT for Franklin County, Nash County, Wake County, North Carolina. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2016, 10:24 PM EDT (02:24 UTC)
- Expired
- Jun 22, 2016, 11:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, NC, Nash County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 33 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 10:35 PM EDT | TSTM WND DMG | 1 Ssw Bunn, NC | TREE DOWN NEAR THE 300 BLOCK OF BUNN ELEMENTARY SCHOOL ROAD. |
| Jun 22, 10:35 PM EDT | TSTM WND DMG | 1 W Bunn, NC | TREE DOWN ON HIGHWAY 98 JUST OUTSIDE BUNN. |
| Jun 22, 11:00 PM EDT | HAIL 1 | 1 N Bailey, NC | . THE DURATION OF THE HAIL EVENT WAS 15 MINUTES. |
| Jun 22, 11:00 PM EDT | HAIL 1 | 1 Nne Bailey, NC | . THE DURATION OF THE HAIL EVENT WAS 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
953
WUUS52 KRAH 230224
SVRRAH
NCC069-127-183-230300-
/O.NEW.KRAH.SV.W.0116.160623T0224Z-160623T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1024 PM EDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1100 PM EDT
* AT 1024 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUNN...OR 8
MILES SOUTH OF LOUISBURG...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LOUISBURG...ZEBULON...BUNN...SPRING HOPE...MIDDLESEX AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3588 7794 3580 7808 3578 7818 3575 7823
3577 7825 3582 7826 3579 7830 3579 7833
3599 7846 3610 7829
TIME...MOT...LOC 0224Z 315DEG 21KT 3598 7830
HAIL...1.00IN
WIND...60MPH
$$
WSS2 follow-up statements
347
WWUS52 KRAH 230238
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1038 PM EDT WED JUN 22 2016
NCC069-127-183-230300-
/O.CON.KRAH.SV.W.0116.000000T0000Z-160623T0300Z/
WAKE NC-FRANKLIN NC-NASH NC-
1038 PM EDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR NORTHEASTERN WAKE...SOUTH CENTRAL FRANKLIN AND SOUTHWESTERN NASH
COUNTIES...
AT 1038 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BUNN...OR 11
MILES SOUTH OF LOUISBURG...MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT SOME WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ZEBULON...BUNN...SPRING HOPE...MIDDLESEX AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3588 7794 3580 7808 3578 7818 3575 7823
3577 7825 3582 7826 3579 7830 3579 7833
3593 7842 3603 7819
TIME...MOT...LOC 0238Z 312DEG 18KT 3594 7824
HAIL...1.00IN
WIND...60MPH
$$
WSS812
WWUS52 KRAH 230248
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT WED JUN 22 2016
NCC183-230256-
/O.CAN.KRAH.SV.W.0116.000000T0000Z-160623T0300Z/
WAKE NC-
1048 PM EDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WAKE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3588 7794 3580 7808 3578 7818 3575 7823
3577 7824 3577 7825 3579 7824 3581 7826
3583 7826 3587 7828 3590 7831 3592 7832
3599 7812
TIME...MOT...LOC 0246Z 318DEG 24KT 3587 7818
$$
NCC069-127-230300-
/O.CON.KRAH.SV.W.0116.000000T0000Z-160623T0300Z/
FRANKLIN NC-NASH NC-
1048 PM EDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR SOUTH CENTRAL FRANKLIN AND SOUTHWESTERN NASH COUNTIES...
AT 1046 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF BUNN...OR 14 MILES SOUTHWEST OF NASHVILLE...MOVING SOUTHEAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRING HOPE...MIDDLESEX AND PILOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS LIKELY PRODUCING LARGE QUANTITIES OF MARBLE TO NICKEL
SIZE HAIL WITH SOME HAILSTONES AS BIG AS QUARTERS. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3588 7794 3580 7808 3578 7818 3575 7823
3577 7824 3577 7825 3579 7824 3581 7826
3583 7826 3587 7828 3590 7831 3592 7832
3599 7812
TIME...MOT...LOC 0246Z 318DEG 24KT 3587 7818
HAIL...1.00IN
WIND...60MPH
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:10 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 22, 10:10 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 1010 PM EDT WED JUN 22 2016 .SYNOPSIS...An active northwest flow aloft will prevail over the Carolinas and Mid-Atlantic through Thursday. A back door cold front will progress southward through the region Friday into Friday night. && .NEAR TERM /Overnight/... As of 1010 PM Wednesday... A weakening shear axis interacting with a moderately unstable air mass will initiate and sustain isolated-scattered convection across mainly the northern half of central NC well into the overnight. Overall intensity of the storms will decrease with time as nocturnal stabilization occurs, though an isolated strong/severe storm possible through midnight...mainly north of highway 64. Otherwise expect warm conditions overnight with temps remaining in the 70s. Will continue to monitor upstream convection across the lower Great Lakes overnight. A few of the convective allowing models suggest a band of convection immediately north of our region by mid morning. If convection crosses our northeast counties prior to mid day/early afternoon, this will limit convective probabilities in the afternoon as well as result in slightly cooler max temps. && .SHORT TERM /Thursday and Thursday night/... As of 215 PM Wednesday... A 1006 mb surface low over the OH valley will weaken and track ESE toward diffluent flow aloft along the Mid-Atlantic coast on Thursday as the parent shortwave outpaces the surface low and tracks rapidly E/ENE across New England toward the Canadian Maritimes. An associated cold front, oriented roughly west-east in vicinity of the Mason-Dixon line Thu morning, will track southward into WV/VA Thu aft/eve before progressing into central NC Thu night. Expect afternoon highs in the mid/upper 90s Thu as southerly flow strengthens in response to a tightening MSLP gradient in advance of the approaching sfc low, with southwest winds becoming sustained at ~15 mph with gusts as high as 20-30 mph. Airmass modification over the past few days has generally yielded an increasingly favorable thermodynamic environment from one day to the next. This trend is expected to persist on Thu, when strong insolation, rich low-level moisture and relatively steep (6.0-6.5 c/km) mid-level lapse rates are expected to yield strong instability (MLCAPE ~2500 J/kg) by late afternoon. Aside from a tighter MSLP gradient and relatively better (albeit shallow) convergence in the lower levels, forcing is expected to be similar to today, i.e. the better forcing associated with small amplitude waves and/or remnant MCS activity in NW flow aloft is expected shortly after peak heating Thu evening, followed by increased low-level forcing late Thu night as the back door cold front progresses into central NC from the north. At this time, uncertainty in convective evolution is sufficient to preclude chances greater than 50% Thu eve/night. Given strong instability, the presence of a modified elevated mixed layer, 25-30 kt deep layer shear, and DCAPE values 1000-1250 J/kg, deep convection that develops will either organize along outflow (more likely if numerous) or become supercells (more likely if isold or sct), with an attendant threat for damaging winds and/or large hail (quarter to golf ball size). Uncertainty persists with regard to the evolution of convection Thu aft/eve, precluding a more detailed analysis of severe potential at this time. -Vincent && .LONG TERM /Friday through Wednesday/... As of 238 PM Wednesday.. Backdoor cold front sagging south will be nearly parallel to prevailing flow, which will be just a bit north of west on Friday. Not a lot of pressure differential north and south of the front, either, so this early season front will be slowing to a crawl until Friday night when upper ridging building in the Midwest tips the flow more northwesterly to provide some additional momentum. As such, will have to maintain chance PoPs throughout the day, with a decreasing trend across the north Friday night as the front edges south. Modest cool air advection in northeast flow will be most evident in the northeast, where highs should peak below 85 degrees. Elsewhere the highs will be mostly in the upper 80s to lower 90s, but potentially a bit cooler than that if precip is more widespread. Can expect a fair spread on the lows Friday night as well, with areas up near the VA border in the mid 60s while the southern tier bottoms out in the lower 70s. A delightful weekend is on tap as the front continues its crawl south on Saturday. Lingering morning showers Saturday across the south will diminish to negligible by late day. Otherwise, mostly clear skies are expected through Sunday night, with seasonable highs from 85 to 90 each day after morning lows from 65 to 70. Our next cold front will be approaching the mountains Monday morning, with moisture and temperatures on the rise in southerly flow ahead of the front. Showers will be on the increase by Monday afternoon as highs approach 90, with at least chance PoPs for Tuesday as the front moves across central NC. Highs Tuesday will be mainly upper 80s, but could be just a bit cooler depending on the actual timing of the frontal passage. Not much confidence in the forecast for Wednesday, as the front may be stalled in the vicinity which would be the focus for scattered mainly diurnally driven convection weighted towards the southern tier where the front would be more likely stall. && .AVIATION /00Z Thursday through Monday/... As of 800 PM Wednesday... 24-hr TAF Period: Showers and storms will still be possible this evening and overnight across central NC. The best chance will be over the next few hours across the northwest and then through 05-06Z further south and east. Light west/southwesterly winds overnight will strengthen on Thursday, with gusts up to 20-25 mph possible. A few showers/storms will be possible Thursday afternoon, but it appears the majority of the activity will hold off until just after the current TAF period (00Z/24th). Looking Ahead: Showers/storms will be possible at all terminals late Thursday into Thursday night as a backdoor cold front approaches from the north. Sub-VFR ceilings and light rain will remain possible Fri/Fri night as the backdoor cold front progresses southward through the Carolinas. Then, VFR conditions and mostly dry weather are expect to return for the weekend as the front pushes south of the area and high pressure builds in from the north. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...WSS SHORT TERM...Vincent LONG TERM...mlm AVIATION...KRD
Hazardous weather outlook, Jun 22, 7:58 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 758 PM EDT WED JUN 22 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-230930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 758 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES ON THURSDAY. HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE DOING STRENUOUS ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY, ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 22, 4:44 PM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
444 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG 5 WSW ASHEBORO 35.70N 79.90W
06/22/2016 RANDOLPH NC EMERGENCY MNGR
TREE DOWN BLOCKING ROAD AT BACK CREEK CHURCH
RD AND STUTTS RD.
&&
KRDSpecial weather statement, Jun 22, 5:04 PM EDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT WED JUN 22 2016
NCZ007-008-024-025-222200-
PERSON NC-DURHAM NC-ORANGE NC-GRANVILLE NC-
504 PM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF PERSON...
NORTHWESTERN DURHAM...NORTHEASTERN ORANGE AND WEST CENTRAL GRANVILLE
COUNTIES UNTIL 600 PM EDT...
AT 503 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEASBURG...OR NEAR ROXBORO...MOVING SOUTHEAST AT 25 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...ROUGEMONT...CONCORD...SURL...BUSHY FORK...MORIAH...
HYCO LAKE...BAHAMA AND LAKE MICHIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3634 7872 3612 7890 3629 7915 3643 7914
3649 7910
TIME...MOT...LOC 2103Z 303DEG 20KT 3638 7909
WSSSpecial weather statement, Jun 22, 5:40 PM EDT, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 540 PM EDT WED JUN 22 2016 NCZ074-075-084-222230- RICHMOND NC-MOORE NC-MONTGOMERY NC- 540 PM EDT WED JUN 22 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN RICHMOND...SOUTHWESTERN MOORE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 630 PM EDT... AT 539 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF BISCOE...OR 13 MILES SOUTHEAST OF TROY...MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHERN PINES...PINEHURST...WHISPERING PINES...FOXFIRE...CANDOR... TAYLORTOWN...NORMAN...DERBY...EAGLE SPRINGS AND SEVEN LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3524 7984 3532 7973 3525 7938 3506 7957 TIME...MOT...LOC 2139Z 306DEG 12KT 3526 7970 WSS
Special weather statement, Jun 22, 9:31 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
931 PM EDT WED JUN 22 2016
NCZ008-009-026-230215-
VANCE NC-FRANKLIN NC-GRANVILLE NC-
931 PM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN VANCE...
NORTHWESTERN FRANKLIN AND SOUTHEASTERN GRANVILLE COUNTIES UNTIL 1015
PM EDT...
AT 931 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KITTRELL...OR 7 MILES SOUTHEAST OF OXFORD...MOVING EAST AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...FRANKLINTON...
KITTRELL...YOUNGSVILLE...SOUTH HENDERSON...GILLBURG AND INGLESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3631 7844 3630 7828 3627 7831 3627 7828
3626 7825 3595 7834 3611 7869 3631 7860
TIME...MOT...LOC 0131Z 282DEG 14KT 3622 7854
WSSLocal storm report, Jun 22, 9:40 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
940 PM EDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM TSTM WND DMG 5 E ULAH 35.64N 79.75W
06/22/2016 RANDOLPH NC TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN. ALSO, LARGE
TREE DOWN NEXT DOOR, BLOCKING THE DRIVEWAY.
NICKEL SIZE HAIL ALSO OBSERVED.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jun 22, 9:47 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
947 PM EDT WED JUN 22 2016
NCZ011-027-028-230245-
HALIFAX NC-NASH NC-EDGECOMBE NC-
947 PM EDT WED JUN 22 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL HALIFAX...
NORTHEASTERN NASH AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL 1045 PM
EDT...
AT 946 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF DORTCHES...OR 15 MILES NORTH OF NASHVILLE...MOVING
SOUTHEAST AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...SCOTLAND NECK...DORTCHES...RED OAK...ENFIELD...
WHITAKERS...LEGGETT...KINGSBORO...
MEDOC MOUNTAIN STATE PARK AND TILLERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3588 7771 3615 7803 3637 7776 3624 7738
3622 7739 3621 7738 3620 7736 3619 7735
3619 7733 3618 7731 3617 7731
TIME...MOT...LOC 0146Z 309DEG 12KT 3618 7789
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:31 PM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Jun 22, 9:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 32 min |
| Jun 22, 9:47 PM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jun 22, 9:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 36 min |
| Jun 22, 10:13 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 62 min |
| Jun 22, 10:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 20 min |
| Jun 22, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 31 min |
| Jun 22, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 30 min |
| Jun 23, 12:19 AM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jun 23, 12:30 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Jun 23, 1:19 AM EDT | Special Weather Statement | RAH | Wilson | 41 min |
| Jun 23, 1:23 AM EDT | Special Weather Statement | RAH | Durham, Orange | 37 min |
| Jun 23, 1:27 AM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Jun 23, 1:44 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 46 min |
| Jun 23, 2:16 AM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Jun 23, 3:44 AM EDT | Special Weather Statement | RAH | Granville | 31 min |
| Jun 23, 3:46 AM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jun 23, 4:17 AM EDT | Special Weather Statement | RAH | Vance, Warren | 43 min |
| Jun 23, 4:51 AM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 39 min |
| Jun 23, 4:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 43 min |
| Jun 23, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 49 min |
| Jun 23, 5:02 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 58 min |
| Jun 23, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 67 min |
| Jun 23, 5:23 PM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| Jun 23, 5:51 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 28 min |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 44 min |
| Jun 23, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 41 min |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 51 min |
| Jun 23, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 44 min |
| Jun 23, 7:36 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 46 min |
| Jun 23, 7:37 PM EDT | Tornado Warning | RAH | Granville | 23 min |
| Jun 23, 7:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Orange, Person, Vance | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.